MAUDE Adverse Event Report: AVANOS MEDICAL INC. CORFLO NASOGASTRIC/NASOINTESTINAL FEEDING TUBE WITH STYLET WITH ENFIT CONNECTOR; DH CPK NG TUBES

AVANOS MEDICAL INC. CORFLO NASOGASTRIC/NASOINTESTINAL FEEDING TUBE WITH STYLET WITH ENFIT CONNECTOR; DH CPK NG TUBES
Model Number 42-9361
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Codes Airway Obstruction (1699); Discomfort (2330)
Date of Event 05/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device history record for lot 0001003703 was reviewed and the product was produced according to product specifications.The actual complaint product was not returned for evaluation.The customer provided a photo of the device.The root cause could not be conclusively determined.However, it seems to be a use related problem since as per the ifu, vigorous syringe force should not be used to irrigate, administer liquids, or unblock the tube.All information reasonably known as of (b)(6) 2021 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.
 
Event or Problem Description
It was reported the patient had a panic attack and felt like he could not breathe following administration of medication through the ng [nasogastric] tube.The patient went to daycare in the afternoon and explained how he felt like he could not breathe and his throat felt funny.The ng tube was removed on (b)(6) 2021 as it was no longer required for magnesium and calcium supplements, and the ng tube was found to have an "air bubble." according to the customer, the "bubble" would have sat in the patient's throat.Additional information received 25-may-2021 indicated "patient complained of feeling blockage in throat when medications administered at home.Ng tube no longer required when attended hospital for routine appointment and therefore removed.On removal it became apparent that a section of the tube was distorted, as if it had inflated.Patient distress when medications delivered, felt unable to breathe.".

Brand Name
CORFLO NASOGASTRIC/NASOINTESTINAL FEEDING TUBE WITH STYLET WITH ENFIT CONNECTOR
Common Device Name
DH CPK NG TUBES
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
MDR Report Key11959015
Report Number9611594-2021-00080
Device Sequence Number19934322
Product Code KNT
UDI-Device Identifier00350770460888
UDI-Public00350770460888
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K821906
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date07/01/2024
Device Model Number42-9361
Device Catalogue NumberN/A
Device Lot Number0001003703
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/17/2021
Initial Report FDA Received Date06/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age11 YR
Patient Weight44